MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER

INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER
Model Number 431150-01
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the device returned.However, isi has not received the instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the jaws of the 6 mm extended range force bipolar instrument would not open.The procedure was completed with no reported injury.Follow-up was attempted to gather more information, but the customer was not able to provide any additional details related to the event/instrument.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 6mm extended range force bipolar instrument for failure analysis investigation.The instrument was analyzed and the complaint was not confirmed by failure analysis.The instrument was evaluated on an in-house system and successfully passed the recognition and engagement tests.It demonstrated a full range of intuitive motion in all directions, and the grip tips opened and closed normally.The instrument was retested twice and passed both times, confirming full functionality.A visual inspection revealed no damage to the housing or tips.After removing the housing, no internal damage was found.The input disks articulated smoothly, and the grip knob rotated properly, allowing normal grip operation.No product issues were identified.The probable root cause cannot be determined based on the information provided and failure analysis results.The instrument was visually inspected and evaluated for its mechanical and/or electrical characteristics.The failure analysis investigations and in-house testing of the returned product revealed no issues related to the customer reported event.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
FORCE BIPOLAR ER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23430173
Report Number2955842-2025-43232
Device Sequence Number15836759
Product Code NAY
UDI-Device Identifier00886874124055
UDI-Public(01)00886874124055(10)H10250327
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number431150-01
Device Catalogue Number431150
Device Lot NumberH10250327 0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown